MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number G181H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the reported issue contribute to any patient adverse consequences? there were no adverse outcomes for patients.How many sutures broke and how many experienced a pull-off issue? i have spoken with the customer and the needle separated from the suture material as the needle was being placed in the needle holder.The customer has 4 unopened foils and one opened impacted foil (the needle has been thrown away but the suture material remains).The following information was requested, but unavailable: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The facility has had 5 sutures from the same lot number "fail, break or disconnect from the needle".No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/10/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/6/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with four unopened samples was received for analysis.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One winding former with a suture partially dispensed outside its packaging was received for analysis.Product code g181h.Upon initial inspection, the suture was found trapped in the winding tabs.After removal, the suture exhibited fraying and a cut at one end, likely caused by a surgical instrument.Besides that, the needle was not returned for evaluation.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
GUT CHR UD 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23935744
Report Number2210968-2025-14778
Device Sequence Number18523706
Product Code GAL
UDI-Device Identifier10705031037557
UDI-Public(01)10705031037557(17)290131(10)UBMSPJ
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG181H
Device Lot NumberUBMSPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/06/2026
02/10/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/10/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown